It is currently Thu Aug 17, 2017 8:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Tue Mar 27, 2012 8:35 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Aug 25, 2011 9:44 am
Posts: 164
Okay guys, I am on day number 7 on my suboxone treatment. I have developed what I am thinking might be a couple of side effects from the meds. I started noticing on saturday night that I was beginning to get kind of jerky motions in my legs and arms and hands. I will be sitting, standing, whatever and my muscles will just kind of mildly tense up and jerk a little on their own. It has progressed till it is kind of becoming bothersome. The funny thing is that I used to get this same feeling when I was taking tramadol in very high doses and sometimes after a long binge on the hydrocodone I would get it. But I don't know if this is because of the suboxone or maybe just a symptom of my body getting cleaned out from the other stuff? Has anyone else had this? I am only taking 8mg per day, but yesterday I noticed that all day I felt like I just had an extreme amount of energy built up and my jerking muscles were a little worse. Last night something happened that really stressed me out and I was craving really bad...I broke down and took an extra 2mg of my suboxone to get me through it. This is the first time I have taken more than my 8mg dose in the morning....but it seemed like after I took that dose I calmed down alot, my pent up energy and jerking kind of subsided a little bit, and I was able to relax for awhile. So I am really confused about that, I was beginning to think that my dose might be to high because of these symptoms but now I'm not so sure... Today I was going to try just taking the rest of that one I opened last night which will be only 6mg and see how I do on that...

Also I am having that sore, raw under the tongue thing. For a few days now it has gotten progressively worse. It actually burns now when I put the strip under there for a couple minutes, then it gets a little better and I can keep it under there until it melts. Has anyone found anything that makes this better? Does it eventually go away on its own?

Thanks in advance for the replies!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 27, 2012 9:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
The jerking is a common complaint. Myoclonus (those jerks) is associated with all kinds of opioid therapy, and buprenorphine is no special exception. I do believe it is a listed side-effect (?) though I could be wrong.

I have this side-effect as well. I especially notice it when I'm in bed. I always take it as a sign I'm starting to fall asleep when I get these little zaps in my legs or arms that make them twitch or jerk. Occasionally I'll have really big ones that wake me up, like I've been electrocuted or something!

This side-effects is reversible if you choose to reduce off it. However, if it is bothersome, I WOULD talk to your doctor about it.

At the extreme end, opioid induced myoclonus has been linked to seizures in susceptible people.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 27, 2012 9:34 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
I never ever had these jerks in my life until I started sub, not even on Vicodin. I started getting them the very first night on 8mg sub. Once I lowered to 4mg, they almost went away...only had them once in a great while. When I got down to 2-3mg I never had them. I went back up to 5mg/day four days ago, and I've been having them again the last few nights, but not enough to bother me.

If they bother you too much, maybe just lower your dosage 1 or 2mg and see if that makes them subside, or at least not happen as frequently.

I haven't had the soreness under my tongue yet. Hope you find something that helps. Maybe there is an old thread on this subject under "side effects".


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Mar 27, 2012 10:55 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Aug 25, 2011 9:44 am
Posts: 164
Thanks Tearjerker,

I am a little freaked out by that....I had a seizure as the result of a tramadol overdose about a year ago. Does that mean I will be more susceptible to one caused by this myoclonus? Should I be worried???? Maybe I will reduce my dose to 6mg and see if that helps....


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 27, 2012 8:56 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Don't be freaked out about it. After reading up on it, seizures seem to only be associated in people who have epilepsy - ie it can increase their incidence of seizures ... and like in your case with tramadol, opioid overdoses.

I just thought you should be aware in case you had epilepsy.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 27, 2012 8:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Don't be freaked out about it. After reading up on it, seizures seem to only be associated in people who have epilepsy - ie it can increase their incidence of seizures ... and like in your case with tramadol, opioid overdoses. Because of buprenorphine's ceiling effect, I doubt anyone could overdose enough to induce a seizure unless they had epilepsy. But I'm no doctor either.

Tramadol, because of its action on serotonin, is more prone to causing seizures than other opioids.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 27, 2012 10:15 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Aug 25, 2011 9:44 am
Posts: 164
Thanks!

I called the suboxone nurse line that is listed on their website. I looked at my papers that came in the box with my meds and didn't see it listed as a side effect so I just wanted to call and see what they had in their records as far as how often this was noticed in patients. She didn't seem overly concerned, of course I got the whole talk to your doctor and find out what they recommend speach...blah, blah, blah. Anyway, I feel much better about it now. Laid down and took a nap this afternoon and noticed much less muscle tremors afterwards...maybe it's related to lack of sleep?

Anyway, thanks again for the responses!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 27, 2012 11:07 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Sat Sep 17, 2011 4:30 pm
Posts: 31
Location: Bellaire, Mich
Wow i had no idea that that was related to being on Sub. I have been on Sub for little over 2 years now, and i have just begun to notice an increase in the jerks. It happens to me almost everynight as of lately.. almost always when im about to fall alsleep. I was wondering what was causing it, seems weird that it just started maybe 6 months ago, i really dont remeber it happening early, when i first starting using sub.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group